Alert archive / Georgia / River Flood Warnings in 2017
River Flood Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 22, 2017, 9:36 PM EST for Grady County, Thomas County, Georgia. It took effect at Jan 23, 2017, 1:00 AM EST. It was in force for 5 days.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2017, 9:36 PM EST (02:36 UTC)
- In effect from
- Jan 23, 2017, 1:00 AM EST
- Expired
- Jan 27, 2017, 1:00 PM EST
- In force
- 5 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ochlockonee River near Thomasville (US 84) (TMLG1). The gauge peaked at 15.79 ft at Jan 23, 2017, 8:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02327500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
487 WGUS42 KTAE 230236 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 PM EST SUN JAN 22 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady AND Thomas COUNTIES Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks AND Lowndes COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-240236- /O.NEW.KTAE.FL.W.0019.170123T0600Z-170127T1800Z/ /TMLG1.1.ER.170123T0600Z.170124T0600Z.170127T1200Z.NO/ 936 PM EST SUN JAN 22 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Ochlockonee River near Thomasville (US 84). * From late tonight, or until the warning is cancelled. * At 8:45 PM Sunday the stage was 14.4 feet. * Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: Rise above flood stage by after midnight tomorrow and continue to rise to near 16.5 feet by Tuesday morning. The river will fall below flood stage by Friday morning. * Impact: At 17.0 feet: Small country roads used mostly to access homes will begin to flood. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$ GAC027-185-240236- /O.NEW.KTAE.FL.W.0020.170123T1544Z-000000T0000Z/ /VDSG1.1.ER.170123T1544Z.170125T0600Z.000000T0000Z.NO/ 936 PM EST SUN JAN 22 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * From Monday morning, or until the warning is cancelled. * At 8:30 PM Sunday the stage was 131.9 feet. * Minor flooding is forecast. * Flood stage is 135.0 feet. * Forecast: Rise above flood stage by tomorrow late morning and continue to rise to near 137.0 feet by early Wednesday morning. Additional rises are possible thereafter. * Impact: At 135.0 feet: Minor flooding begins. Langdale Park floods. && LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319 $$
4 follow-up statements
650 WGUS82 KTAE 231600 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EST MON JAN 23 2017 ...The Flood Warning continues for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady AND Thomas COUNTIES Ochlockonee River near Concord (CR 12) affecting Gadsden AND Leon COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-241600- /O.EXT.KTAE.FL.W.0019.000000T0000Z-170128T0000Z/ /TMLG1.1.ER.170123T0722Z.170124T1200Z.170127T1800Z.NO/ 1100 AM EST MON JAN 23 2017 ...Flood Warning extended until Friday evening...The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Friday evening. * At 10:45 AM Monday the stage was 15.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 16.6 feet by tomorrow early afternoon. The river will fall below flood stage Friday early afternoon. * Impact: At 17.0 feet: Small country roads used mostly to access homes will begin to flood. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$ FLC039-073-241600- /O.CON.KTAE.FL.W.0022.000000T0000Z-000000T0000Z/ /CONF1.1.ER.170123T0810Z.170124T1800Z.000000T0000Z.NO/ 1100 AM EST MON JAN 23 2017 The Flood Warning continues for the Ochlockonee River near Concord (CR 12). * Until further notice. * At 10:00 AM Monday the stage was 37.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 36.0 feet. * Forecast: The river will continue rising to near 37.8 feet by early Wednesday morning then begin falling. * Impact: At 38.5 feet: County highway 12 may become closed to vehicular traffic. && LAT...LON 3069 8432 3064 8433 3058 8439 3056 8436 3068 8422 $$
360 WGUS82 KTAE 240140 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 840 PM EST MON JAN 23 2017 ...The Flood Warning continues for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady AND Thomas COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-250140- /O.CON.KTAE.FL.W.0019.000000T0000Z-170128T0000Z/ /TMLG1.1.ER.170123T0722Z.170124T1800Z.170127T1800Z.NO/ 840 PM EST MON JAN 23 2017 The Flood Warning continues for the Ochlockonee River near Thomasville (US 84). * Until Friday evening. * At 8:30 PM Monday the stage was 15.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 15.0 feet. * Forecast: The river will continue rising to near 16.4 feet by Tuesday evening. The river will fall below flood stage Friday early afternoon. * Impact: At 17.0 feet: Small country roads used mostly to access homes will begin to flood. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$
089 WGUS82 KTAE 241403 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 903 AM EST TUE JAN 24 2017 ...The Flood Warning continues for the following rivers in Georgia... Withlacoochee River above Valdosta (Skipper Bridge Rd) affecting Brooks AND Lowndes COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC027-185-251403- /O.EXT.KTAE.FL.W.0020.000000T0000Z-170127T1800Z/ /VDSG1.1.ER.170123T1048Z.170125T0600Z.170127T1200Z.NO/ 903 AM EST TUE JAN 24 2017 The Flood Warning continues for the Withlacoochee River above Valdosta (Skipper Bridge Rd). * Until Friday afternoon. * At 8:30 AM Tuesday the stage was 137.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 135.0 feet. * The current stage of 137.0 feet is the same as 16.7 feet in the old datum. && LAT...LON 3103 8330 3084 8346 3079 8335 3100 8319 $$
585 WGUS82 KTAE 250155 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 855 PM EST TUE JAN 24 2017 ...The Flood Warning is cancelled for the following rivers in Georgia... Ochlockonee River near Thomasville (US 84) affecting Grady AND Thomas COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC131-275-250225- /O.CAN.KTAE.FL.W.0019.000000T0000Z-170125T1200Z/ /TMLG1.1.ER.170123T0722Z.170124T0245Z.170125T0045Z.NO/ 855 PM EST TUE JAN 24 2017 The Flood Warning is cancelled for the Ochlockonee River near Thomasville (US 84). * At 8:45 PM Tuesday the stage was 14.96 feet. * Fell below flood stage at 7:45 PM Tuesday. * Flood stage is 15.0 feet. * Forecast: The river will continue to fall to 13.2 feet by Thursday morning. * Impact: At 15.0 feet: This is considered initial flood stage. River access roads and lowlands along the river will be flooded. && LAT...LON 3104 8396 3091 8406 3069 8432 3068 8422 3092 8394 3104 8388 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 22, 7:41 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 22, 7:41 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
741 PM EST Sun Jan 22 2017
.AVIATION [Through 00Z Tuesday]...
Unlimited cigs and vsbys to prevail through around midnight with
gusty winds from the west-southwest. Around 08-12Z MVFR cigs are
expected to roll in from west to east across the area, but should
improve late in the afternoon and return to VFR. Gusty winds will
last through the period.
&&
.PREV DISCUSSION [710 PM EST]...
.NEAR TERM [Through Tonight]...
The severe storm threat has ended for our forecast area, but it
left a trail of destruction in the form of multiple tornadoes and
damaging straight-line winds. This will go down in history as one
of our worst severe weather outbreaks, and may rival the infamous
Feb 13-14th 2000 outbreak. We will be sending survey crews out
tomorrow morning, with emphasis on the two stronger tornadoes in
south GA which caused multiple injuries and fatalities.
Much drier air has developed across our forecast area in the wake
of a deep-layer cold front. However, there may still be enough
low-layer moisture and large-scale lift for a few more showers
across the coastal areas of the FL Panhandle and Big Bend. Later
tonight, moisture will wrap southeastward into our forecast area
along the western periphery of a strong upper-level low as it
translates eastward. There will still be enough ascent to force
significant cloud cover and even some rain, especially over south
GA and AL. However, we do not expect thunderstorms.
We had some reports of minor coastal flooding this afternoon at
the FL Panhandle beaches, but recently the local tide gages along
Apalachee Bay indicated only a minor surge. We plan to let the
coastal flood warning expire later this evening.
.SHORT TERM [Monday Through Tuesday Night]...
Sfc and upper low will become vertically stacked on Monday with
deep northwesterly flow across the area. Expect a grey and breezy
day with a few showers possible along the northern tier.
Temperatures will be closer to seasonal normals the next couple of
days, with highs in the 60s and lows in the 40s.
.LONG TERM [Wednesday Through Sunday]...
A ridge will build over the southeastern states for the middle of
the week with warming temperatures and dry weather. Another upper
trough will approach by late in the work week, bringing another
chance of rain. Severe chances appear rather low with system at
the moment.
.MARINE...
Severe storms and gale conditions will continue into the evening.
The severe storm threat will end from west to east. However, the
gale conditions will continue through Monday morning. Conditions
will improve through the middle of the week.
.FIRE WEATHER...
Windy conditions are expected through Monday. However, fuel
moisture levels will be very high.
.HYDROLOGY...
Area rivers and streams will be on the rise following the last
several days of rain. Minor to moderate flooding is expected on
the Choctawhatchee Basin. Minor flooding is forecast elsewhere.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 65 43 68 48 / 30 10 0 0 0
Panama City 57 65 49 64 57 / 30 10 0 0 0
Dothan 51 62 42 65 48 / 30 10 0 0 0
Albany 51 63 42 66 46 / 30 20 0 0 0
Valdosta 52 64 43 67 46 / 20 10 0 0 0
Cross City 56 66 45 68 47 / 40 10 0 0 0
Apalachicola 58 66 48 66 56 / 40 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 11 PM EST this evening for Coastal
Dixie-Coastal Jefferson-Coastal Taylor-Coastal Wakulla.
High Rip Current Risk through late Monday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Gale Warning until 1 PM EST Monday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River Fl out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach out 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...Fournier
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Moore
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...CampIn the hours before
Local storm report, Jan 22, 8:07 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
807 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM TSTM WND DMG OZARK 31.45N 85.65W
01/22/2017 DALE AL 911 CALL CENTER
WIDESPREAD REPORTS OF TREES DOWN AND POWER LINES DOWN
ACROSS DALE COUNTY BETWEEN 11 AM CT AND 1 PM CT.
&&
MOORELocal storm report, Jan 22, 8:13 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
813 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG PANAMA CITY AIRPORT 30.34N 85.80W
01/22/2017 BAY FL 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN IN GREATER PANAMA
CITY AREA.
&&
FOURNIERLocal storm report, Jan 22, 8:22 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
822 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND GST TYNDALL AFB 30.08N 85.61W
01/22/2017 M68 MPH BAY FL AWOS
DRONE RUNWAY...TDR
&&
FOURNIERLocal storm report, Jan 22, 8:29 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CLARKSVILLE 30.44N 85.19W
01/22/2017 CALHOUN FL 911 CALL CENTER
MULTIPLE TREES AND POWER LINES DOWN COUNTYWIDE
&&
FOURNIERLocal storm report, Jan 22, 8:54 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
854 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 ENE EASTPOINT 29.75N 84.84W
01/22/2017 FRANKLIN FL 911 CALL CENTER
POSSIBLE TORNADO NEAR HWY65 AND HWY 98 WITH TREES AND
POWER LINES DOWN. TORNADO REPORTED BY PUBLIC. TIMES BASED
ON RADAR AND OPERATOR LOGS.
&&
FOURNIERLocal storm report, Jan 22, 8:56 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
856 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 1 SW GRANDBERRY CROSSRO 31.34N 85.25W
01/22/2017 HENRY AL 911 CALL CENTER
POSSIBLE TORNADO- MULTIPLE STRUCTURES DAMAGED OR
DESTROYED INCLUDING A MOBILE HOME AND A BARN.
&&
MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:36 PM EST | River Flood Warning | TAE | Brooks, Lowndes | 5 days |
| Jan 23, 2:02 AM EST | Wind Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 14 hr |
| Jan 23, 9:22 AM EST | River Flood Warning | TAE | Decatur | 4 days |
Nearby
River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.